OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Vol. 18, Iss. 7 — Jul. 1, 2001
  • pp: 913–918

Soliton radiation in an optical fiber

Theodoros P. Horikis and John N. Elgin  »View Author Affiliations


JOSA B, Vol. 18, Issue 7, pp. 913-918 (2001)
http://dx.doi.org/10.1364/JOSAB.18.000913


View Full Text Article

Acrobat PDF (157 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We discuss the evolution of a perturbed soliton in an anomalously dispersive optical fiber. In so doing, the advantage of using a natural mathematical framework based on inverse scattering theory will be emphasized. Results obtained in this way will be contrasted with these obtained by using an alternative approach commonly known as the associate field formalism. The relative merits of the two techniques will be discussed, and in particular the latter will be shown to fail unless the initial radiation field respects certain symmetry requirements.

© 2001 Optical Society of America

OCIS Codes
(060.2310) Fiber optics and optical communications : Fiber optics
(060.5530) Fiber optics and optical communications : Pulse propagation and temporal solitons
(190.5530) Nonlinear optics : Pulse propagation and temporal solitons

Citation
Theodoros P. Horikis and John N. Elgin, "Soliton radiation in an optical fiber," J. Opt. Soc. Am. B 18, 913-918 (2001)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-18-7-913


Sort:  Author  |  Year  |  Journal  |  Reset

References

  1. H. A. Haus, W. S. Wong, and F. I. Khatri, “Continuum generation by perturbation of soliton,” J. Opt. Soc. Am. B 14, 304–312 (1997).
  2. J. P. Gordon, “Dispersive perturbations of solitons of the nonlinear Schrödinger equation,” J. Opt. Soc. Am. B 9, 91–97 (1992).
  3. J. N. Elgin, “Perturbations of optical solitons,” Phys. Rev. A 47, 4331–4341 (1993).
  4. V. E. Zakharov and A. B. Shabat, “Exact theory of two-dimensional self-focusing and one-dimensional self-modulation of waves in nonlinear media,” J. Exp. Theor. Phys. 34, 62–69 (1972).
  5. D. J. Kaup, “Closure of the Zakharov–Shabat eigenstates,” J. Math. Anal. Appl. 54, 849–864 (1976).
  6. M. J. Ablowitz and H. J. Segur, Solitons and the Inverse Scattering Transform (Society for Industrial and Applied Mathematics, Philadelphia, 1981).
  7. J. Satsuma and N. Yajima, “Initial value problems of one-dimensional self-modulation of nonlinear waves in dispersive media,” Suppl. Prog. Theor. Phys. 55, 284–306 (1974).
  8. J. N. Elgin, “Inverse scattering theory with stochastic initial potentials,” Phys. Lett. A 110A, 441–443 (1985).
  9. M. W. Chbat, P. R. Pruncal, M. N. Islam, C. E. Soccolich, and J. P. Gordon, “Long-range interference effects of soliton reshaping in optical fibers,” J. Opt. Soc. Am. B 10, 1386–1395 (1993).
  10. J. N. Elgin, “Soliton propagation in an optical fiber with third-order dispersion,” Opt. Lett. 17, 1409–1411 (1992).
  11. P. K. A. Wai, C. R. Menyuk, Y. C. Lee, and H. H. Chen, “Nonlinear pulse propagation in the neighborhood of the zero-dispersion wavelength of monomode optical fibers,” Opt. Lett. 11, 464–466 (1986).
  12. J. N. Elgin, T. Bradec, and S. M. Kelly, “A perturbative theory of soliton propagation in the presence of third order dispersion,” Opt. Commun. 114, 321–328 (1995).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited